Florida, 2007High Surf in Florida, September 30, 2007
September 30, 2007 · NWS JAX · 3 events in 3 counties and zones
A moderate and persistent northeast flow between a surface high over the Eastern seaboard and a cold front across south Florida produced high surf and high astronomical tides along the Northeast Florida coast which caused beach erosion and coastal flooding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moderate and persistent northeast flow between a surface high over the Eastern seaboard and a cold front across south Florida produced high surf and high astronomical tides along the Northeast Florida coast which caused beach erosion and coastal flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 30, 9:12 AM EST, 30 minutes earlier.
Area forecast discussion, Sep 30, 9:12 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1012 AM EDT SUN SEP 30 2007
.UPDATE...WINDS FAILED TO DECOUPLE OVERNIGHT EXCEPT FOR A FEW
LOCATIONS FARTHER INLAND ACRS SE GA. THUS MIN TEMPS DROPPED TO
LWR/MID 60S INLAND AREAS EVEN THOUGH DEWPOINTS ARE IN THE 50S.
DEWPOINTS NEAR THE COAST AND THE FAR SOUTHERN TIER ARE IN THE
LWR/MID 60S...AND BREEZY WINDS KEPT TEMPS IN THE 70S. WINDY CONDS
ARE EXPECTED AGAIN TODAY WITH LAKE WIND ADV IN EFFECT. INLAND
AREAS NORTH AND WEST OF GAINESVILLE WILL BE BREEZY. THE 12Z
SOUNDING SHOWS CONSIDERABLE MOISTURE BELOW 850 MB WITH A VERY DRY
LAYER ABOVE THIS LEVEL. COASTAL CONVERGENCE IS BRINGING ISOLATED
SHOWERS ONSHORE IN THE USUAL AREAS FROM PONTE VEDRA TO PALM COAST.
HAVE UPDATED POPS FOR 20% CHANCE ALONG THE COAST. UNLIKE YESTERDAY
THE SHOWERS ARE DISSIPATING BY THE TIME THEY REACH THE NEXT TIER
OF COUNTIES INLAND.
&&
.AVIATION...NORTHEAST WINDS WILL BE SUSTAINED NEAR 15 KT WITH
GUSTS TO 20 KT AT GNV AND 25 TO 30 KT AT OTHER TAF SITES. WINDS
WILL DIMINISH AROUND 23Z.
&&
.MARINE...SCA CONDITIONS WITH NE WINDS 20-25 KT AND HIGHER GUSTS.
SEAS ARE RUNNING ARND 7 FT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 84 61 85 62 / 10 10 10 0
SSI 79 72 82 72 / 20 20 10 10
JAX 81 66 83 69 / 10 20 10 0
SGJ 81 73 83 73 / 10 10 20 20
GNV 84 65 85 66 / 10 10 10 0
OCF 84 67 86 68 / 10 10 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
HIGH SURF ADVISORY UNTIL 3 AM EDT WEDNESDAY FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
COASTAL FLOOD WATCH THROUGH MONDAY EVENING FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CLAY-MARION-
PUTNAM.
GA...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN.
HIGH SURF ADVISORY UNTIL 3 AM EDT WEDNESDAY FOR COASTAL CAMDEN-
COASTAL GLYNN.
COASTAL FLOOD WATCH THROUGH MONDAY EVENING FOR COASTAL CAMDEN-
COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
TRABERT/KERNSHazardous weather outlook, Sep 30, 5:15 AM EST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 AM EDT SUN SEP 30 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
615 AM EDT SUN SEP 30 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...HIGH SURF ADVISORY AND COASTAL FLOOD WATCH IN EFFECT FOR THE
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COASTLINE THROUGH MONDAY
EVENING...
...LAKE WIND ADVISORY IN EFFECT FOR PORTIONS OF NORTHEAST FLORIDA
AND THE SOUTHEAST GEORGIA COAST THROUGH THIS EVENING...
GUSTY NORTHEAST WINDS AND BUILDING SURF...ALONG WITH HIGH
ASTRONOMICAL TIDES...WILL LEAD TO THE THREAT OF MODERATE COASTAL
FLOODING AND BEACH EROSION...MAINLY AT THE TIMES OF HIGH TIDE. AS A
RESULT...A COASTAL FLOOD WATCH CONTINUES IN EFFECT. A COASTAL FLOOD
WARNING MAY BE REQUIRED LATER TODAY OR TONIGHT AS PROLONGED
NORTHEAST WIND FURTHER BUILDS SEAS. IN ADDITION...A HIGH SURF
ADVISORY IS IN EFFECT FOR THE NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA COAST.
A LAKE WIND ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR COASTAL
SOUTHEAST GEORGIA AND GENERALLY EAST OF A JACKSONVILLE TO OCALA
LINE. SUSTAINED WINDS OF 20 TO 25 MPH ARE EXPECTED BY MID TO LATE
MORNING WITH WIND GUSTS OF 30 TO 35 MPH POSSIBLE. WINDS WILL BE
STRONGEST ALONG THE IMMEDIATE COAST AND ALONG THE SAINT JOHNS RIVER
AND LARGER LAKES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
STRONG NORTHEAST FLOW WILL CONTINUE THROUGH MONDAY NIGHT...THEN
GRADUALLY SUBSIDE. HIGH SURF...RIP CURRENTS...AND THE THREAT OF
COASTAL FLOODING AND BEACH EROSION WILL CONTINUE THROUGH EARLY NEXT
WEEK. RESIDENTS SHOULD STAY TUNED FOR LATER STATEMENTS AND
ADVISORIES...AS WELL AS POSSIBLE WARNINGS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NECESSARY. HOWEVER...COASTAL SPOTTERS ARE
REQUESTED TO REPORT ANY INSTANCES OF COASTAL FLOODING.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
CARROLL
High Surf, Duval
- When
- September 30, 9:42 AM EST to 11:42 AM EST
- Where
- Duval forecast zone
- Reported by
- Fire Department/Rescue
At 12:42 pm, The Jacksonville Beach Life Guard Station reported 3-5 ft breakers and water over parking spaces at the end of the beach access parking lot. Some beach erosion also occurred. The tide was up to the dunes. At this time, the Mayport NOS tide gauge measured 6.36 ft MLLW which was about 0.45 ft above predicted values. Minor flooding usually begins around 6.4 ft. Earlier, at 10:54 am, The NOS tide gauge on the Main Street Bridge measured a river level of 2.58 ft. This was about 1.07 ft above predicted levels.
High Surf, St. Johns
- When
- September 30, 9:54 AM EST to 11:45 AM EST
- Where
- St. Johns forecast zone
- Reported by
- Fire Department/Rescue
At 10:54 am, the Ponce de Leon Inlet NOS tide gauge measured a maximum tide level of 5.04 ft. This was about 1.18 ft above predicted values. At 12:54 pm, the St. Johns County Life Guard Station reported strong rip currents and breaker heights of 4 ft. Minor coastal flooding at low beach entrances at Fort Mantanzas Inland and Porpoise Point was reported. There was a lot of beach erosion along county beaches.
High Surf, Nassau
- When
- September 30, 11:36 AM EST to 11:42 AM EST
- Where
- Nassau forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
The Nassau County Life Guard Station reported beach erosion on both the north and south end of Fernandina Beach. The beach was closed. The Fernandina NOS tide gauge measured 8.57 ft MLLW at 12:36 pm which was about 0.96 ft above predicted levels. Minor flooding usually begins around 8.5 ft.
- High Surf
- Large waves breaking on the shore that caused damage, erosion or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, September 30, 2007$6.5 million · EF2 · 12 events
- High Surf in South Carolina, September 30, 2007$160,000 · 4 events
- Lightning Strike in Nebraska, September 30, 2007$100,000 · 1 event
- Hail and Damaging Winds in Iowa, September 30, 2007$35,000 · 61 kt wind · 17 events
- Flash Flood in Minnesota, September 30, 2007$50,000 · 1 event
- Tornado and Flash Flood in Iowa, September 30, 2007EF0 · 22 events
- Tornadoes in Illinois, September 30, 20072 injured · EF0 · 2 events
- Hail in South Dakota, September 30, 20071 in hail · 11 events
- Flash Flood and Hail in Missouri, September 30, 200752 kt wind · 9 events
- Damaging Winds and Strong Wind in Kansas, September 30, 2007$3,000 · 60 kt wind · 8 events
- Drought in Utah, September 30, 20077 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 30, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64715, 64717, 64716.